Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 18, 2008, 8:24 PM CDT for Craighead County, Mississippi County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2008, 8:24 PM CDT (01:24 UTC)
- Expired
- Mar 18, 2008, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 5:19 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 190124
TORMEG
ARC031-093-190215-
/O.NEW.KMEG.TO.W.0077.080319T0124Z-080319T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
* UNTIL 915 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR CARAWAY...MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANILA...DELL...LUXORA...BURDETTE...GOSNELL AND BLYTHEVILLE.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 60
MPH.
.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3582 8970 3581 8974 3582 8977 3579 8979
3563 9028 3570 9028 3571 9035 3581 9042
3600 9004 3600 8994
TIME...MOT...LOC 0124Z 234DEG 39KT 3579 9026
$$3 follow-up statements
000
WWUS54 KMEG 190137
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT TUE MAR 18 2008
ARC031-190147-
/O.CAN.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
CRAIGHEAD AR-
837 PM CDT TUE MAR 18 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CRAIGHEAD COUNTY IS
CANCELLED...
AT 837 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 3582 8970 3581 8974 3582 8977 3578 8982
3563 9028 3587 9029 3600 9004 3600 8994
TIME...MOT...LOC 0137Z 238DEG 35KT 3583 9015
$$
ARC093-190215-
/O.CON.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
MISSISSIPPI AR-
837 PM CDT TUE MAR 18 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
MISSISSIPPI COUNTY...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MANILA...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VICTORIA...DELL...LUXORA...BURDETTE...GOSNELL AND BLYTHEVILLE.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
80 MPH.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3582 8970 3581 8974 3582 8977 3578 8982
3563 9028 3587 9029 3600 9004 3600 8994
TIME...MOT...LOC 0137Z 238DEG 35KT 3583 9015
$$000
WWUS54 KMEG 190152
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT TUE MAR 18 2008
ARC093-190215-
/O.CON.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
MISSISSIPPI AR-
852 PM CDT TUE MAR 18 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
MISSISSIPPI COUNTY...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DELL...OR ABOUT 6
MILES EAST OF MANILA...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOSNELL
AND BLYTHEVILLE.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
STRAIGHT LINE WINDS UP TO 60 MPH.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3582 8970 3581 8975 3582 8977 3581 8978
3577 9006 3590 9021 3600 9004 3600 8994
TIME...MOT...LOC 0152Z 238DEG 35KT 3592 9002
$$000
WWUS54 KMEG 190217
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
917 PM CDT TUE MAR 18 2008
ARC093-190227-
/O.EXP.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
MISSISSIPPI AR-
917 PM CDT TUE MAR 18 2008
...THE TORNADO WARNING FOR NORTHERN MISSISSIPPI COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 917 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3582 8970 3581 8975 3582 8977 3581 8978
3577 9006 3590 9021 3600 9004 3600 8994
TIME...MOT...LOC 0152Z 238DEG 35KT 3591 9002
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 18, 3:45 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 18, 3:45 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT TUE MAR 18 2008
.DISCUSSION...
DEEP UPPER LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER NORTHERN
MEXICO HAS HELPED TO DEVELOP MID AND UPPER LEVEL RIDGING OVER MUCH
OF THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS THIS AFTERNOON. AN
UNSEASONABLY WARM AND HUMID AIRMASS HAS ADVECTED NORTHWARD OVER
MUCH OF THE FORECAST AREA TODAY. ALTHOUGH THIS AIRMASS HAS BECOME
CONDITIONALLY UNSTABLE...IT HAS REMAINED LARGELY CAPPED BY AN
EXPANSIVE SUBSIDENCE INVERSION. THIS HAS PREVENTED CONVECTION FROM
DEVELOPING TODAY ACROSS THE EXPANDING WARM SECTOR. TEMPERATURES
CONTINUE TO RISE TO THE MID AND UPPER 70S WITH BREAKS IN THE
CLOUDS AND DIURNAL HEATING OVER MUCH OF THE REGION CONTINUING.
DEWPOINTS HAVE NOW RISEN INTO THE MIDDLE 60S WEST OF THE
MISSISSIPPI RIVER...OVER MUCH OF EASTERN ARKANSAS. IN THESE
AREAS...THERMODYNAMIC PROFILES ARE BECOMING SUCH THAT THE CAPPING
INVERSION MAY BE CLOSE TO BREAKING...ALTHOUGH RECENT RADAR TRENDS
CONTINUE TO INDICATE THAT CONVECTION TRYING TO DEVELOP IN THE WARM
SECTOR IS STILL STRUGGLING. IF THIS CONVECTION COULD BREAK THE
CAPPING INVERSION...THERE IS MORE THAN ENOUGH CONDITIONAL
INSTABILITY AND SHEAR TO SUPPORT SURFACE BASED SUPERCELL
THUNDERSTORMS THAT WOULD RAPIDLY POSE A DAMAGING WIND...LARGE HAIL...AND
TORNADO THREAT. YET WITH THE PASSING OF PEAK HEATING AND THE BEST
UPPER LEVEL FORCING STILL TO OUR SOUTHWEST...CONFIDENCE CONTINUES
TO WANE WITH RESPECT TO LATE AFTERNOON AND EVENING SUPERCELL
DEVELOPMENT. THEREFORE...THINK THAT MOST AREAS WILL SIMPLY REMAIN
DRY THROUGH THE REMAINDER OF THIS EVENING. THE ONLY EXCEPTION WILL
BE ACROSS EXTREME NORTHEAST ARKANSAS...WHERE A SURFACE BOUNDARY
WILL PROVIDE A FOCUS FOR LIFT AS A STRENGTHENING LOW LEVEL JET
PUNCHES INTO THE AREA COLOCATED WITH A COUPLED UPPER LEVEL JET
STRUCTURE (RIGHT ENTRANCE REGION TO AN UPPER JET MAX CENTERED OVER
THE UPPER MIDWEST AND THE LEFT EXIT REGION OF ANOTHER UPPER JET
MAX EJECTING OUT OF TEXAS).
THE BETTER FORCING FOR CONVECTION APPEARS TO APPROACH THE MID
SOUTH LATER TONIGHT AS A 100+KT MID LEVEL JET OVER TEXAS THIS
EVENING EJECTS NORTHEASTWARD TOWARD THE MID SOUTH. THIS WILL HELP
TO ENHANCE LIFT IMMEDIATELY ALONG AND JUST AHEAD OF THE SLOWLY
SOUTHEASTWARD MOVING COLD FRONT. MID LEVEL LAPSE RATES SHOULD
BEGIN TO STEEPEN AND WITH CONTINUED STRONG LOW LEVEL MOISTURE
ADVECTION...EXPECT LOW LEVEL TEMPERATURES TO REMAIN IN THE UPPER
60S TO LOW 70S AND DEWPOINTS IN THE LOW TO MID 60S IN ADVANCE OF
THE FRONT. THIS WILL LIKELY RESULT IN MUCAPES BETWEEN 500-1000J/KG
AHEAD OF THE FRONT. THIS AMOUNT OF INSTABILITY COMBINED WITH
STRONG DEEP LAYER 0-6KM BULK SHEAR IN EXCESS OF 60KTS...SHOULD BE
SUFFICIENT TO ALLOW THUNDERSTORMS TO DEVELOP TO BECOME SEVERE.
0-1KM STORM RELATIVE HELICITY VALUES WILL REMAIN AROUND
400M2/S2. CONVECTION SHOULD BECOME STRONGLY FORCED ALONG THE FRONT
WITH THE UPPER LEVEL DYNAMICS ALIGNING ALONG THE FRONT. EXPECT A
STRONG TO SEVERE SQUALL-LINE TO MOVE ACROSS THE AREA OVERNIGHT.
THE GREATEST INSTABILITY SHOULD REMAIN ALONG AND SOUTH OF
INTERSTATE 40 AND IN THESE AREAS EXPECT THE POTENTIAL FOR BOWING
SEGMENTS AND EMBEDDED SUPERCELLS ALONG THE LINE. THE GREATEST
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS
AND ISOLATED TORNADOES.
TO THE NORTH OF THE FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL
FOR FLOODING RAINS...PRIMARILY FOCUSED ACROSS NORTHEAST ARKANSAS
INTO THE MISSOURI BOOTHEEL LATER THIS EVENING THROUGH WEDNESDAY
MORNING. THE POTENTIAL EXIST FOR RAINFALL TOTALS BETWEEN 2 AND 5
INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS RAINFALL COUPLED WITH
SATURATED CONDITIONS WILL LIKELY LEAD TO SOME FLASH FLOODING OF
CREEKS...STREAMS...AND SMALLER RIVER TRIBUTERIES. THEREFORE...WILL
KEEP FLASH FLOOD WATCH IN PLACE THROUGH TONIGHT. LATER SHIFTS WILL
NEED TO EVALUATE THE POTENTIAL FOR FLOODING RAINS CONTINUING PAST
12Z AND THE NEED TO EXTEND THE WATCH. AT THIS TIME THOUGH...IT
APPEARS THE HEAVIEST RAIN WILL BE COMING TO AN END AS THE SYSTEM
MOVES MORE RAPIDLY NORTHEAST.
AS THIS SYSTEM DEPARTS...ZONAL UPPER LEVEL FLOW WILL MOVE INTO THE
REGION THROUGH THE END OF THE WEEK. THIS WILL RESULT IN CALMER
WEATHER CONDITIONS WITH NEAR OR SLIGHTLY ABOVE AVERAGE
TEMPERATURES. A SERIES OF WEAK NORTHERN STREAM SHORTWAVES WILL
MOVE ACROSS THE AREA OVER THE WEEKEND AND EARLY NEXT WEEK...BUT
WITH LIMITED MOISTURE...ONLY EXPECTING SLIGHT CHANCES FOR RAIN.
TEMPERATURES SHOULD COOL SOME INTO THE WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 53 55 41 66 / 100 80 0 10
MKL 53 53 34 64 / 100 90 10 10
JBR 47 52 38 64 / 100 80 0 10
TUP 61 61 38 67 / 100 90 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DESOTO.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
JLHHazardous weather outlook, Mar 18, 5:08 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 508 PM CDT TUE MAR 18 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 508 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2 AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132. AREAS OF SOUTH AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER FROM 9 PM TO 6 AM WEDNESDAY MORNING. HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA. RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3 INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR FLASH FLOODING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF THE AREA. IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH. JLH/RJO
In the hours before
Local storm report, Mar 18, 6:27 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
&&
DSVLocal storm report, Mar 18, 6:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
&&
DSVLocal storm report, Mar 18, 6:51 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
&&
DSVSpecial weather statement, Mar 18, 7:00 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 700 PM CDT TUE MAR 18 2008 TNZ001-002-190030- LAKE TN-OBION TN- 700 PM CDT TUE MAR 18 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 7 MILES WEST OF COTTONWOOD GROVE AT 700 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES AND CAN PRODUCE A TORNADO WITH LITTLE ADVANCED WARNING. PEOPLE IN LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Mar 18, 7:04 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT TUE MAR 18 2008 ARZ028-MOZ113-115-190030- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO- 704 PM CDT TUE MAR 18 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 4 MILES WEST OF DENTON AT 704 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THESE STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES AND CAN PRODUCE A TORNADO WITH LITTLE ADVANCED WARNING. PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF CARUTHERSVILLE...HAYTI...LEACHVILLE...SENATH AND STEELE... SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Mar 18, 8:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST COLLEGE CITY 36.13N 90.94W
03/18/2008 M64.00 MPH LAWRENCE AR TRAINED SPOTTER
MEASURED ON HOME ANEMOMETER
0426 PM TSTM WND GST CORNING 36.41N 90.59W
03/18/2008 E65.00 MPH CLAY AR TRAINED SPOTTER
0503 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
3 TREES DOWN
0506 PM TSTM WND GST PARAGOULD 36.06N 90.51W
03/18/2008 E75.00 MPH GREENE AR TRAINED SPOTTER
0517 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR TRAINED SPOTTER
LARGE BANK SIGN BLOWN DOWN NEAR WALMART
0545 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0547 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
03/18/2008 GREENE AR PUBLIC
CESSNA DAMAGED AT PARAGOULD AIRPORT
0618 PM FLASH FLOOD EGYPT 35.87N 90.95W
03/18/2008 CRAIGHEAD AR TRAINED SPOTTER
ROADS FLOODED
0645 PM FUNNEL CLOUD 3 S JONESBORO 35.78N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT
0647 PM FUNNEL CLOUD 4 S JONESBORO 35.76N 90.69W
03/18/2008 CRAIGHEAD AR FIRE DEPT/RESCUE
NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE
0805 PM TSTM WND DMG 4 S HOLLAND 36.00N 89.87W
03/18/2008 PEMISCOT MO FIRE DEPT/RESCUE
TRANFORMERS BLOWING UP...POSSIBLE TORNADO
0809 PM TORNADO 2 N HOLLAND 36.09N 89.87W
03/18/2008 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
61 AND 164
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:19 PM CDT | Tornado Warning | MEG | Craighead, Mississippi | 41 min |
| Mar 18, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 45 min |
| Mar 18, 10:17 PM CDT | Flash Flood Warning | MEG | Crittenden, Cross, Lee, Mississippi, Poinsett, St. Francis | 9 hr |
| Mar 18, 10:54 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, Phillips, St. Francis | 51 min |
| Mar 18, 11:44 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Lee, Phillips, St. Francis | 46 min |
| Mar 19, 12:05 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi, Poinsett | 55 min |
| Mar 19, 12:08 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 52 min |
| Mar 19, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips | 32 min |
| Mar 19, 8:12 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 4 hr |
| Mar 19, 10:44 AM CDT | River Flood Warning | MEG | Crittenden, Mississippi | 36 days |
| Mar 19, 12:44 PM CDT | Wind Advisory | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 6 hr |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.